Venlafaxine 75mg

Hey everyone,

Been really struggling with GAD and health anxiety and panic attacks for the past 2 months very severely. Been to the doctors and I didn't accept medication. Now I'm really struggling and saw a psychologist and he has given me venlafaxine 75mg. Took the first one last night and I'm feeling terrible, been sick, feel sick, shakey and a lot more of the side effects too! Is anyone else on this and can offer device to stick with it or is it not worth the withdrawal in a few years when I come off it? Any advice would be amazing right now.

10 Replies

oldestnewest
  • Cesc79, Hello, I am on Venlafaxine. I could not live without it. The drugs take a few weeks to kick in and when they do they help enromously. I would stick at it and be patient. It will all be worthwhile in the end. Please do not give up, but if you find you cannot tolerate it then the dr may put you on a different medication that works similar to Venlafaxine. Regards LizM40.

  • does Venlafaxine make you feel calm inside, no internal anxiety felt, so that you can get on with day to day life at the office , say?

  • Hello LizM40 thanks for your reply, do you mind if I ask how long you have been on it for? I've tried citalopram and couldn't stick if after day 3 as the side effects were horrific for me. Just read a few horror stories about vanlafaxine and don't know if I can stick the withdrawal symptoms! Argh I'm so confused

  • i just read about it Venlafaxine on patient.co.uk, and some reviewers/patients experiences and it is alarming. its true, it seems you have to commit to it for 6-12 months, but, it means you may have to go through all these side effects.hopefully it gets better.

  • Same here kieran12 it sounds horrid! Don't know if I want to put myself through it! I'm so undecided

  • Cesc79, I have been on Venalafine for over 18 months and I am very happy with them. I tried Citalopram but they gave me horror night-mares and morbid thoughts! - I would not read into what you read on the internet as each drug is different for each person. Its a question of trying to find the right medication for you. It took me the best part of 6-12 months to find the right medication for me. Of course I will get awful side effects if I stop taking the medication altogether! Best to ease off the medication than stop all together. What have you got to lose? LizM40

  • Hello LizM40 I'm going to stick with them. Taken my second one tonight and riding through the horrid side effects I seem to get on anti depression medication. Still have no appetite and am not really eating anything tbh. Just feeling a bit worried about the fact I haven't been able to get out of this 'hole' on my own. And already worrying about the side effects when I need to come off them. Can't bare to feel like this again!

  • I felt I had to respond 10 years ago I felt I could not cope any more I was suffering from crippling anxiety. My dr put me on Venlafaxine I took the drug for 7 mths and then tapered off it. I wasn't happy about taking it despite the fact that I had my life back and the anxiety was gone. I was ok for a couple of mths when the anxiety started again. I suffered on for over 2 years until I eventually went back on Venlafaxine I'm on it for 5 1/2 years just 75 mg I've never had to increase it. I have decided to stay on the drug I never want to experience that tpye of extreem anxiety again.

  • I went to see the doc again today and she has changed my medication to escitalopram 10mg. Can I ask copdber if you are doing anything to help your anxiety other than medication. I'm going to try and start cbt in the new year as well as the medication.

  • I have seen a counselor which was "nice" I say this because I my counselor was lovely and I could chat easily with her. I understand now where my anxiety comes from but I don't think I could control it if I wasn't taking the meds. I don't ever want to go back to the days of extreme anxiety so I'm happy to take the tablet.

You may also like...